Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Includes Expert Content
    Dr. G - Seroquel and hypoglycemia
    avatar
    midge6869 posted:
    Dr. G,
    Currently I take Lisinopril, Simvastatin, Naproxen, Omeprazole, Lamictal, Lexapro, and Glipizide ER. Friday night I started taking 100mg of Seroquel for bipolar depression. My morning numbers for blood sugar have always been 130 or higher, even with the Glipizide (my A1C is under 6.0). Since I started the Seroquel, my morning numbers have been in the 80's and I frequently feel hypoglycemic throughout the day. I was wondering if you have heard of Seroquel causing hypoglycemia? Also, do you think I should contact my gp and see about getting the glipizide dosage decreased?
    Thanks again for your help.
    Midge
    Reply
     
    avatar
    Joseph F Goldberg, MD responded:
    Dear Midge,

    I know of no evidence that Seroquel can cause hypoglycemia. If it had any effect on raising blood sugar, it's usually no more than a few mg/dl and not something one would expect to see within only a few days of starting it. But if your morning fingersticks are running low, that could be unrelated to Seroquel and may be worth discussing with your PCP if it persists...knowing the more likely risk with Seroquel is that it may over time slightly raise blood sugar.

    Dr. G.
     
    avatar
    midge6869 replied to Joseph F Goldberg, MD's response:
    Thanks so much !


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    Differentiating bipolar disorder from borderline personality disorderExpert
    Borderline personality disorder is a condition in which people can very easily become angry and upset in response to stresses -- especially ... More
    Was this Helpful?
    116 of 133 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.